MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A conclusion has yet to be established as the investigation is still in progress.
 
Event or Problem Description
A shockwave c2+ coronary (4.0mm x 12mm) intravascular lithotripsy (ivl) catheter was used to treat a lesion in the right coronary artery (rca) using a 6f guide liner.Upon removal, the ivl balloon caught on the guide liner and detached from the catheter while inside the patient.It was noted that the detached ivl catheter component remained attached to the guide liner, allowing for complete removal from the body.While the physician reported that the balloon was fully deflated, and no excessive force was used during removal, staff indicated otherwise.The procedure was completed successfully after gaining alternate access.The physician noted that the balloon was deflated and did not meet resistance until contacting the guide liner.It was reported that the procedure was completed by removing the radial sheath and gaining alternative access.No patient demographic information or concomitant device usage was made available.
 
Additional Manufacturer Narrative
The device was returned to shockwave medical for investigation.The device arrived broken and separated, indicating a significant failure in its structural integrity.The balloon's wrinkles and the break in the outer shaft suggest that the device might have gotten stuck during the procedure.Applying force to remove it could have caused the separation and damage.Additionally, the balloon rupture might have been attributed to patient calcium.It was reported that the device was used at 8 atm, which is higher than the recommended lithotripsy treatment balloon pressure.Per the instructions for use (ifu), it is noted that: "4 atm is lithotripsy treatment balloon pressure, 6 atm is nominal balloon pressure and post-treatment angioplasty pressure and 10 atm is rbp (rated burst pressure) of the balloon".Using the device off-label can increase the risk of failure and complications.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.This report is being submitted as correction to related mfr#.This patient identified (cp-(b) (6) is associated to mfr# however fu1 with associated device evaluation was inadvertantly submitted and acknowledged under mfr# 3015053858-2025-00010 fu1 on (b)(6) 2025.This report is being supplemented as a correction to tie it to the correct mfr# and the related device investigation.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa rosa CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21073462
Report Number3015053858-2025-00002
Device Sequence Number20939428
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)260131(10)09A240102A
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S00
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number09A240102A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale